MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA, AUTO RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL PLATELET, PLASMA, AUTO RBC SET
Catalog Number 80350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Root cause: a definitive root cause could not be determined.The signals in the run data file indicate that the higher-than-expected wbc content in the platelet product was likely a result of an escape of wbc from the lrs chamber during a portion of the procedure.Based on the available information, it cannot be ruled out that the higher-than-expected wbc content in the platelet product could be donor-related.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.There was not a transfusion recipient or patient involved at the time of the residual white blood cell (rwbc) testing, therefore no patient information is reasonably known at the time of the event.Weight was included in report due to limitations within internal system.Donor unit # (b)(6).The platelet collection set is not available for return and evaluation because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL PLATELET, PLASMA, AUTO RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key7953764
Report Number1722028-2018-00282
Device Sequence Number11145844
Product Code GKT
UDI-Device Identifier05020583803503
UDI-Public05020583803503
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK170157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Catalogue Number80350
Device Lot Number1807062230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight106